I had Thyroid surgery about 2 years ago and ever since I've had extreme pain in my joints. They grind and pop constantly! I don't know why? Does anyone know where I should start researching. My doctor does not know. We did X-Rays and still nothing.
Maybe have your doctor send you to a rheumatologist. Not sure what led you to getting the surgery (hypothyroidism), but:
For some people, hypothyroidism can contribute to joint and muscle problems.
Specifically, hypothyroidism may lead to:
Muscle aches, tenderness and stiffness, especially in the shoulders and hips
Joint pain and stiffness
Swelling of the knee joint and small joints in the hands and feet
Carpal tunnel syndrome
Treatment may include a couple approaches.
Adequate thyroid hormone treatment often helps dramatically.
Pain relievers may help, too.
When to see your doctor
Keep in mind that people with the most common form of hypothyroidism have an increased risk of developing other autoimmune diseases, such as rheumatoid arthritis. If pain, stiffness and swelling don't improve after adequate thyroid treatment, consult your doctor. He or she may consider other possible causes of your joint pain.
The pain sounds like it is related to your thyroid. I wouldn't give up. I'm sure your doctor will be able to help you. Good luck.
I was Hyperthyroid.
I found out when I was playing college basketball. I am right handed and it hit those joints first after the surgery. What concerns me, is that it is spreading to the opposite side.
Thank you for your advice!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.